Back & Neck Community
Weighing benefits of meds versus side effects
About This Community:

This patient support community is for discussions relating to back and neck problems, exercise, pain, sleeping, and physical therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Weighing benefits of meds versus side effects

I have been diagnosed with C5-C6-C7 disc herniations which are impingeing on my left brachial nerve.  I experience acute pain and unbearable buring in my left neck and left shoulder, sharp pain radiating down my left arm, numbness in my fingers.  My EMG came back inconclusive.  BTW this is a work comp injury.  The doctors (there's been 8 so far) all say I am too young at 28 to have corrective surgery and that I just have to live with it until I'm older.  My current treating physician has me on Gabipentin 100mg 2X day and Cyclobenzaprine 10mg as needed to sleep.  I have been taking these meds since September 2007.  Since Feb of this year, I've been feeling dizzy, lightheaded, I've fainted a couple times when I stood up from sitting (not fast), sometimes I have vision problems like not being able to focus or "seeing" things out of the corner of my eye that aren't there, and now I am having what I consider neurological symptoms like not being able to speak the words I am looking for, having pretty bad short-term memory loss, and when speaking I sometimes mix up Rs, Ws, and Ls.  I have never had these problems before and I thought they might be attributable to the Gabipentin based on the papers that come with my script each month.  When I mentioned this to my doctor he said he has "old ladies on dosages of 800mg or more, and they don't have these side effects so you don't either.  It's not from the medicine."  He told me I am on the lowest possible dose and that even if I was hyper-sensitive to the meds it would not cause my problems.  I would rather live with the side effects than the burning pain, but I still believe (as does my pharmacist) that the Gabipentin is the cause of the symptoms I'm having.  I don't want to keep taking it if it's screwing up my brain or if it will have long-term effects even if I quit taking it.  Does anyone have advice/personal experiences they can offer?  
Avatar_m_tn
I'll bet your pharmacist knows more about the medication than your dr.I wouldnt trust a WC dr  they dont work for you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Back & Neck Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Pain Answerers
7721494_tn?1415940873
Blank
philnoir
Four Corners, CO
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL